Abstract

The theory of the seventh-order aberrations of gradient-index media with axial symmetry is presented. This theory is based on Hamilton’s equations. Formulas for seventh-order aberrations are derived. On the basis of the derived formulas the explicit algebraic expressions for all seventh-order aberration coefficients for gradient-index media with cylindrical symmetry are evaluated. The correctness of the obtained coefficients is verified for secant hyperbolic exact and helical exact gradient-index distributions. It is also shown that, for meridional rays, some of the aberration coefficients vanish for other index distributions besides the secant hyperbolic exact gradient-index distribution.

© 1995 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Seidel aberration coefficients for radial gradient-index lenses

F. Bociort and J. Kross
J. Opt. Soc. Am. A 11(10) 2647-2656 (1994)

Fifth-order aberration theory of gradient-index optics

Stephen D. Fantone
J. Opt. Soc. Am. 73(9) 1149-1161 (1983)

Chromatic paraxial aberration coefficients for radial gradient-index lenses

F. Bociort
J. Opt. Soc. Am. A 13(6) 1277-1284 (1996)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (61)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription